MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device 1 and 2).Per op notes, "a large direct inguinal hernia was identified on the right and same on the left.A perfix plug (device 1) was placed on the right and a perfix plug (device 2) was placed on the left and secured with suture." on (b)(6) 2016 - patient was diagnosed with recurrent bilateral inguinal hernia thereby underwent robotic assisted repair with implant of 3dmax mesh (device 3 and 4).Per op notes, "an incision was made at the umbilicus.Bilateral inguinal hernias were identified.The peritoneum above the hernia was opened.It was more of an eventration of mesh.The hernia sac was reduced and, on both sides, medium meshes (device 3 and 4) were placed and secured with suture.The peritoneum was re-closed with suture.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2007) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25590895
Report Number1213643-2026-00783
Device Sequence Number14823254
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)121028(10)HURI1166
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2012
Device Catalogue Number0112780
Device Lot NumberHURI1166
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale